MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE COHERE CERVICAL INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

NUVASIVE INC. NUVASIVE COHERE CERVICAL INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 4071427P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pain (1994); Neck Pain (2433); Paresthesia (4421)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report was created from a study review where no device problem was reported, the device remains in-situ so no evaluation was completed and no radiographs were provided so the complaint could not be confirmed.Review of the reported event noted a lack of relief of presurgical pain as well as dysphagia and paresthesia requiring physical therapy and narcotics for dysphagia and pain management that has continued through the one year follow up.Although no definitive root cause could not be determined with the limited information provided dysphagia is a known complication of cervical spine surgery and may be the result of patient related factors, implant selection or placement and or surgical trauma.No additional investigation can be completed.Labeling review: "potential adverse events and complications potential adverse effects resulting from use of the cohere cervical interbody fusion device include, but are not limited to, the following.Degenerative changes or instability of segments adjacent to fused vertebral levels.Nerve damage due to surgical trauma or presence of the device.Sensitivity, allergies, or other reaction to the device material.Tissue reactions including macrophage and foreign body reactions adjacent to implants.Malalignment of anatomical structures (i.E.Loss of normal spinal contours or change in height).Pain, discomfort and abnormal sensations due to presence of the implant." "warnings, cautions and precautions.Correct selection of cohere cervical interbody fusion device components is extremely important.Carefully select the appropriate device size based on the needs of each individual patient.Over-distraction of the disc space can lead to facet over-distraction and spinous process contact.Confirm lateral fluoroscopy shows proper sagittal alignment." "patient selection information the surgeon is responsible for patient selection.The surgeon is responsible for understanding the appropriate indications and contraindications associated with the device and selecting the surgical procedures and techniques determined to be the best for each individual patient.Each surgeon must evaluate the appropriateness of the device and the procedure used to implant the device based on his/her own training experience.The physician must determine if the device is appropriate for patients having any of the following physical or emotional conditions: drug and/or alcohol and/or tobacco addiction and/or abuse.Compromised wound healing.Demonstrated psychological instability, inappropriate motivation or attitude.Unwillingness to accept the possibility of multiple surgeries for revision or replacement.Lack of understanding that their preoperative capacity may not be fully recovered even after successful implantation." 9402598-en f-01/2021.
 
Event or Problem Description
The event was identified during a review of the cervical interbody pmcf study, the report identified that on mar 05, 2024 a patient underwent a three level anterior cervical discectomy fusion at c4/5, c5/6 and c6/7 with anterior fixation c4-c7.On mar 20, 2024 the patient presented with recurrent skull pain equal in severity as prior to surgery.She also reports mild but residual base of neck and shoulder pain as well as persistent dysphagia causing weight loss.On june 03, 2024 the patient continues to have dysphagia and was referred to ent for evaluation for underlying esophageal issues.On sept 04, 2024 the patient reported continued dysphagia, left trap/shoulder and neck pain as well as paresthesia.Started physical therapy and narcotics for dysphagia and pain management for cervical pain.On mar 24, 2025 the patient reported with no change in situation and continuing with medications for pain management.

Brand Name
NUVASIVE COHERE CERVICAL INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd.
san diego, CA 92121
MDR Report Key22078702
Report Number2031966-2025-00092
Device Sequence Number12939385
Product Code ODP
UDI-Device Identifier00887517056320
UDI-Public887517056320
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K231735
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4071427P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Initial Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale
Patient Weight49 KG